MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55118
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint catheter was returned, and the evaluation on 06 december 2019 found the msd was fractured in the msd treatment zone.There were multiple slice marks observed on the catheter.The heat shrink was damaged and msd core wire was kinked near the location of the fracture and damage.The device fracture was not reported by the user.A definitive root cause could not be identified.Review of the device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.No patient harm was reported.The ifu warns the user to not advance if resistance is met.Excessive force against resistance may result in damage to the device or vasculature.User error was not confirmed, but could not be ruled out as a contributing factor to the msd fracture.
 
Event or Problem Description
On (b)(6) 2019, after 11 hours and 4 minutes of therapy for a peripheral arterial occlusion (pao) case, the customer called with an all msd groups disabled alarm.Icu nurse stated that she was once able to restart therapy, but control unit (cu) alarmed again with the above alarm.After troubleshooting and restarting the cu, she was able to get yellow light flashing.After 3 mins all msd disabled alarm appeared again.Ekos representative suggested to get another control unit and to inform the procedural physician that the ultrasound therapy was not running.The nurse informed that the patient was to go back to cath lab around 2:00 pm that day for a follow-up procedure.Patient status was reported as good.After an hour, the nurse called back with a new cu on hand.She disconnected the intelligent drug delivery catheter (iddc) and microsonic device (msd) and inserted into new cic and cu.She was able to get the yellow light flashing for 2 minutes, however all msd groups disabled alarm appeared.Ekos representative advised the nurse to inform the procedural physician that ultrasound therapy was not possible with that catheter, but the catheter can be ran as a catheter directed thrombolysis (cdt).She turned off cu and was going to leave fluids at prescribed rate and inform the physician.Patient was still doing good.The customer later told the ekos representative that it felt as though one of the msds kinked when advancing through the iddc.They stated the msd was difficult to advance, but they did not use any tools.The patient had a very steep bifurcation.The device was returned to the manufacturer and investigations showed a fracture in the msd treatment zone.This was not reported by the customer.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key9469752
Report Number3001627457-2019-00044
Device Sequence Number11535740
Product Code KRA
UDI-Device Identifier00858593006141
UDI-Public00858593006141
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number500-55118
Device Catalogue Number500-55118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1